MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER

MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 106A3
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryoablation procedure, a system notice was received indicating that the vacuum was disabled due to a problem with the coaxial umbilical cable.The coaxial umbilical cable and electrical umbilical cable were replaced without resolve.It was then indicated that the high baseline flow icon displayed on the console.The coaxial umbilical cable was reconnected, the coaxial cap was reconnected, the vacuum was disabled, all without resolve.The case was aborted and the patient was under general anesthesia.A field service visit took place on a later date and the console was serviced as appropriate.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Event summary: the patient data files showed at least one injection was performed with catheter 2af284 / 96333-09 on the date of the event.A system notice (#50001) was received indicating that the vacuum was disabled due to a problem with the coaxial umbilical cable was triggered.For the console 106a3 / n6858, the product has not been returned for investigation and is still in use.Technical support was notified of this occurrence.The reported issue does not indicate console¿s manufacturing related defect.Upon visual inspection of the adjustable check valve 12002-232-001/lz4290001 (cv6), results showed that the check valve was intact with no apparent issues.Assembled to gen v universal console, the console along with balloon test catheter completed the performance test.However, the inflation was only sustained for less than 200 seconds.Using inflation tool (60002-365) the pt5 (pressure transducer) reading could not maintain for over three minutes on passive scavenging, and a high baseline flow warning was triggered.The cv-6 was non-functional and it was cv-6 replaced.The problem was resolved.In conclusion, the reported system notice (#50001) was received indicating that the vacuum was disabled due to a problem with the co axial umbilical cable was confirmed through the data analysis.The reported clinical issue was not confirmed through the data analysis or through the testing.Adjustable check valve 12002-232-001/ lz4290001 (cv6) failed the return product inspection due to the triggered high baseline flow warning.The console is still in use after the replacement of cv6.The product issue reported (system notice #50001) is not likely to cause or contribute to a death or serious injury; however, the risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.If information is provided in the future, a supplemental report will be issued.

Brand Name
CRYOCONSOLE
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key7054397
Report Number3002648230-2017-00645
Device Sequence Number903325
Product Code LPB
UDI-Device Identifier00643169279063
UDI-Public00643169279063
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P020045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number106A3
Device Catalogue Number106A3
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/03/2017
Supplement Date Received by Manufacturer12/11/2017
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;